caret icon Back to all discussions

tapering off of Pramipaxole and taking Pregabalin

Hi Everyone,
I am really suffering,, I have gone from .25 of prami to .125 pretty successfully but stuck at this point. My doc added pregablin -started at .50 and now at .75
Thepast week or so I have only slept for two to three hour intervals. I am so tired all the time. I don't think the pregablin is really working.
Has any one had success with pregablin for RLS. I'm woken up now at least 3x with breakthrough kicking in my legs or that horrible feeling in arms and torso. The other night I actually had it in my back.
I also take cymbalta for depression but I have heard that could increase RLS yet don't want to stop taking that for I am depressed.
I guess I'm also asking how you all are coping for lately I'm feelign that this disease is trapping me so much, tired during day, no going out at night for medication/driving issues and fear now of nighttime for dreading those horrible tugs. I also try THC in edible or vape and that helps but can't be good that I am so reliant on that for relief.
I am sorry to vent and please respond kindly. I am hoping to travel by end of June and want this to be under control by then.

  1. I came off Pramipexole a few months ago, but cold turkey, it was a horrendous experience, but now I take 2x50 Pregabalin at bed time, I was taking one at teatime too but find that I manage with just the two at bedtime. It has changed my life. My RLS is finally under control, I’ve suffered for many many years. It was this forum that gave me the evidence to convince my GP to prescribe Pregabalin for me. Stick with it. Best of luck.

    1. Hi . I am thrilled to hear that this forum helped you get the treatment you need and deserve. I hope Pregabalin continues to be effective and that you are now getting some high quality sleep. Thanks for reaching out and offering your support to others in the community. Sending the very best of wishes your way. - Lori (Team Member)

  2. I was just moved to pramipexole...and hoping I don't have the same issues with it you did/do. Praying the best for you...it's a struggle for sure. Best

    1. Hi . You were doing so well a few weeks ago. I had hoped that trend would continue. Unfortunately, it seems many people experience worsening symptoms when augmentation sets in. Hopefully, you will feel better as you come fully off Praximpaxole. It can take a lot of trial and error to find something new that is effective and the exhaustion that comes with that experimentation can be super disheartening. But it can get better and it often does. Here is an article from one of our advocates who had a similar experience and finally found a combination of medications that works: https://restlesslegssyndrome.sleep-disorders.net/living/treatment-success. Keep in mind that for some people, THC can make insomnia worse. It can also increase anxiety in people who are already anxious. So that might be contributing to your issues instead of helping. Here is an article about insomnia treatments from one of our sister communities: https://insomnia.sleep-disorders.net/treatment. Maybe you can talk to your doctor about adding a short-term insomnia treatment to your care plan. I hope others chime in with their experiences here. Sending the warmest of wishes your way. - Lori (Team Member)

      Please read our rules before posting.